MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PIN TRL LNR 10D 580DX36ID; HIP INSTRUMENTS : ACETABULAR TRIALS

DEPUY ORTHOPAEDICS, INC. 1818910 PIN TRL LNR 10D 580DX36ID; HIP INSTRUMENTS : ACETABULAR TRIALS
Catalog Number 221836158
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
A 58x36, +4, 10 deg.Liner trial broke during this revision case.There was no delay in the procedure and no adverse effect to the patient.I had another tray in the room and it was opened and we had a second liner trial to use.I will have my office, (b)(4), return the broken liner trail to (b)(4) so i can get a replacement.Was surgery delayed due to the reported event? no, patient status/outcome/consequences: no.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received that part of the trial liner broke was he thread that screws into the polar hole of the cup poked through the trial.He had the screwdriver in the hex and was trying to engage the liner trial into the pinnacle shell.The plastic gave way and the thread was not in the liner trial.It did break into 2 pieces and all pieces of the broken instrument was retrieved from the patient.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: examination of the returned instrument confirmed the complaint.The root cause is attributed to inadvertent use error.The investigation could not verify or identify any product contribution to the reported event with the information provided.Based on the investigation, the need for corrective action is not indicated.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PIN TRL LNR 10D 580DX36ID
Common Device Name
HIP INSTRUMENTS : ACETABULAR TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8812818
Report Number1818910-2019-98919
Device Sequence Number11380423
Product Code LXH
UDI-Device Identifier10603295101291
UDI-Public10603295101291
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221836158
Device Lot NumberCY1002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer07/23/2019
08/20/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date07/26/2019
08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1